Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

September 7, 2021Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 7, 2021, 2:54 PM EDT for Fulton County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 2:54 PM EDT (18:54 UTC)
Expired
Sep 7, 2021, 3:30 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS82 KFFC 071854
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Tue Sep 7 2021
 
GAZ032-033-043-044-071930-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
254 PM EDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of southeastern Cobb,
northeastern Douglas and southwestern Fulton Counties through 330 PM
EDT...

At 253 PM EDT, a line of strong thunderstorms extended from Cascade 
Heights to near Campbellton, moving northeast at 10 mph.

HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain will cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Smyrna, East Point, Union City, College Park, Fairburn,
Hapeville, Midtown, Sweetwater Creek State Park, West End, Turner
Field, Bankhead, Six Flags Over Georgia, Cascade Heights,
Campbellton, Bolton, Sandtown, Atlantic Station and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3375 8467 3386 8439 3373 8438 3365 8443
      3364 8445 3365 8446 3360 8446 3357 8470
TIME...MOT...LOC 1853Z 212DEG 7KT 3373 8448 3363 8464 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 7, 1:36 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 7, 1:36 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
136 PM EDT Tue Sep 7 2021

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 1202 PM EDT Tue Sep 7 2021/

UPDATE...

No major changes to the overnight forecast. Low clouds across the
metro have been relatively slow to lift. Otherwise, forecast
remains on track with scattered showers and thunderstorms possible
across the area the rest of this morning through the evening with
potential for some lingering showers overnight.

Reaves

PREV DISCUSSION... /Issued 730 AM EDT Tue Sep 7 2021/

SHORT TERM /Today through Wednesday/...
GA will remain on the southern fringes of a Great Lakes upper trough
through the short term. A frontal boundary had stalled across
central GA and remained in place this morning. Some weak instability
lingered along the boundary this morning and radar was showing
isolated showers trying to develop across central GA. This boundary
may tend to drift back north through the short term as a couple of
waves move along it. Have left most pops in the chance category
today diminishing to slight chance overnight. Models indicate
another push of deep tropical moisture from the Gulf on Wednesday.
So at this time likely pops across central GA looks
reasonable...with chance pops elsewhere. Looking at general thunder
each day with severe weather not expected. Some patchy fog expected
this morning and have continued fog wording in the forecast.

41

LONG TERM /Wednesday Night through Monday/...
The extended forecast begins with the stalled frontal boundary and
the tropical wave over the state bringing precip to the region.
Precipitation from this tropical wave could be fairly significant
as the models continue to show Precipitable water values
increasing across central GA Wed/Thu into the 1.7" to 2.0" range.
Instability indices also increase a bit but not to substantially.
Still looking for this to be mainly a heavy rain event through Thu
evening. By Wed night the upper level trough centered over the
Great Lake states will have pushed south into the southern states
along with a second surface frontal boundary pushing into NW GA.
The second and much drier cold front moves into NW GA late Wed
into Thu morning and pushes the old stalled boundary and the
tropical wave south and east across the state. The deep layer
moisture and the closed low center associated with the tropical
wave move off the GA/SC coast Friday morning. This allows for a
drier airmass to move into the region for the weekend and into
early next week. Things do not completely dry out so we will still
see some slight chance PoPs mainly across central GA Sat through
Mon.

01

&&

.AVIATION...
18Z Update...
Mainly MVFR/VFR cigs across the area, although VFR cigs are
expected through the afternoon and evening. SHRA/TSRA possible at
all taf sites through this evening with some lingering SHRA
possible in the early overnight hours. Have included TEMPOS at all
sites for the TSRA and VCSH for lingering SHRA. Some patchy fog
and IFR cigs will be possible across all sites in the early
morning hours. Winds should be E to SE today at less than 10kts
with light to calm SE winds overnight. Winds should shift WSW by
Wednesday afternoon.

//ATL Confidence...18Z Update...
Medium on morning cigs. Medium to high confidence on all other
elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  69  84  68 /  40  30  50  30
Atlanta         86  70  84  68 /  50  30  50  20
Blairsville     79  64  81  60 /  40  30  30  20
Cartersville    84  69  84  65 /  40  20  30  20
Columbus        90  71  86  70 /  40  20  70  40
Gainesville     83  69  82  67 /  50  30  40  20
Macon           91  71  87  70 /  40  20  70  40
Rome            87  69  86  66 /  30  20  30  20
Peachtree City  87  69  85  67 /  50  30  60  30
Vidalia         92  73  88  72 /  40  30  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....01
AVIATION...Reaves
Hazardous weather outlook, Sep 7, 2:45 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
245 PM EDT Tue Sep 7 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
245 PM EDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible across north and central
Georgia this afternoon through late evening. Some of these storms
could produce locally heavy rain, gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and thunderstorms are possible Wednesday for portions of
north and central Georgia, becoming more confined to portions of
central Georgia for Thursday through Monday. Storms will occur
primarily in the afternoon and evening. Some of these storms could
produce locally heavy rain, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Sep 7, 2:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Tue Sep 7 2021

GAZ032-033-043-044-071930-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
254 PM EDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of southeastern Cobb,
northeastern Douglas and southwestern Fulton Counties through 330 PM
EDT...

At 253 PM EDT, a line of strong thunderstorms extended from Cascade
Heights to near Campbellton, moving northeast at 10 mph.

HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain will cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Smyrna, East Point, Union City, College Park, Fairburn,
Hapeville, Midtown, Sweetwater Creek State Park, West End, Turner
Field, Bankhead, Six Flags Over Georgia, Cascade Heights,
Campbellton, Bolton, Sandtown, Atlantic Station and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3375 8467 3386 8439 3373 8438 3365 8443
      3364 8445 3365 8446 3360 8446 3357 8470
TIME...MOT...LOC 1853Z 212DEG 7KT 3373 8448 3363 8464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:23 PM EDTSpecial Weather StatementFFCWarren37 min
Sep 7, 5:29 PM EDTSpecial Weather StatementFFCBartow31 min
Sep 7, 6:29 PM EDTSpecial Weather StatementFFCBartow31 min
Sep 7, 6:51 PM EDTSpecial Weather StatementFFCPolk24 min
Sep 7, 7:17 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe28 min
Sep 7, 7:21 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more39 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.